Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

197 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have abdominal pain, bloating and gas controlled by pepto bismol. How to cure this?

Answered by
Dr.
Dr. Rakesh Madhyastha

Nephrologist

Practicing since :2009

Answered : 4361 Questions

default
Posted on Sun, 8 Dec 2013 in General Health
Question: I have frequent (monthly perhaps) bouts of abdominal pain, bloating, gas, and runs to bathroom (not necessarily diarhea) which can be somewhat controlled by pepto bismol but not completely. These bouts last from one or two days up to a week or more, go away, then return in a month or so. Does not seem related to foods or drink.
doctor
Answered by Dr. Rakesh Madhyastha 1 hour later
Brief Answer: Colitis Detailed Answer: Hello Thanks for the query Frequent abdominal pain, bloating, gas and altered bowel habits usually indicates colitis which is nothing but inflammation of the colon. Here are my suggestions to you 1. Please do not ignore your symptoms any further, you will need to visit a gastroenterologist for a colonocopy 2. Continue taking Peopto bismol, I would also advice you to add Tab pantoprazole once daily before food. 3. Tab Sporolac taken three times daily for a week should help you with the diarrhea and bloating 4. Avoid milk, milk products, caffeine and alcohol. 5. For abdominal pain Butylscopolamine tablet is ideal drug of choice. Please visit your doctor with my suggestions, do not consider this as my prescription to you. I hope I was of help, if you have any further queries please get back to me I wish you good health Regards
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  

Recent questions on  Diarrhea

doctor1 MD

Hello, my 84 yo father in law has been suffering from frequent uti s for the past 3 years. originally diagnosed with kidney CA, then bladder CA. The last Pet scan was negative but still continues w/ frequent UTI s, strong urgency, and frequency with only about 200cc of output. He was place on 1000mg of Cellcept BID and 15mg of prednisone everyday due to his myasthenia gravis. He is now suffering from severe diarrhea. He was hospitalized last week with deydration. The Dr s did an EGD and colonoscopy and found a few little ulcerated areas in the small bowel and nothing real significant on the lower portion. They did multiple random bx s. We havent received those results yet. He is obviously immunosupressed due to his medications and has chronic infections (UTI s, cellulitis, staph etc)My question is... could he be suffering from the CMV in his urine causing all of the UTI s and in his colon causing all of the diarrhea and colitis-like symptoms?

doctor1 MD

So ive been having diarrhea about 3 to 4 times a day for about 3 weeks now. Ive had diarrhea in the past but never this much for this amount of time and never this bad. So I noticed that I have some blood in my stool and ive been having a lot of gas and cramping lately and my eating habbits have not changed. Ive been sleeping a lot lately as well. I just dont know whats wrong with me. I don t chew gum and I hardly eat things like popcicles or anything thats generally high with corn syrup .

doctor1 MD

I have diarrhea but only blood and mucus come out . It looks to be about 2 or 3 oz each time. The blood is heavy and falls to the bottom of the toilet bowl. I have severe abdominal pain and cannot hold down water or food. When I take a sip of water about 10-15 min. later the abdominal pain becomes more severe and and I pass a lot of blood. I also have chills and I m dizzy. My ex-husband cancelled my health insurance so I m no longer covered otherwise I d head straight to the E.R. I ve never had hemorrhoids but that seems to be the consensus by family and friends because of the color of the blood. What else could it be? Thank you for your time.

doctor1 MD

Hello My SIster gets super sharp pains in her abdominal area and becomes super weak and shaky and just sits there and cries or sits over holding her stomach in so much pain. She will be completely fine and then it just happens. What would you say in your opinion this sounds like? She is 24 and symptoms like this started at age 6, and it s like things get worse and then she will have a period of being somewhat decent but still irritable bowel and diarrhea .

doctor1 MD

For 3 yrs. I have been passing odd things in my stool.Started with gravelly looking layers in my stool.Passed a yellow thing with some hair and black shiny square like tar. It was sticky.After a while ,quit passing those odd things and started...

doctor1 MD

I HAVE BEEN HAVING SEVERE CRAMPS/SHARP PAINS IN MY PELVIS FOR THE LAST 2 DAYS. IT IS SPORADIC BUT VERY UNCOMFORTABLE WHEN IT OCCURS. I CANT PINPOINT ANYTHING THAT I HAVE EATEN OR DONE THAT WOULD CONTRIBUTE TO THE ISSUE. I HAVE ALSO EXPERIENCED A...

doctor1 MD

Have soreness/tenderness on both sides of head, fever between 99.9 and 102.5. Nauseous! sore joints.